Funnel Cloud, Navajo
- When
- July 29, 7:40 PM MST
- Where
- Navajo County, 10 mi E of Holbrook
- Reported by
- Public
- Coordinates
- 34.900, -109.993
A funnel cloud was sighted about 10 miles east of Holbrook. The funnel descended and ascended twice.
Strong thunderstorms hit the Holbrook area with heavy rain. A funnel clouds was also sighted.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
Strong thunderstorms hit the Holbrook area with heavy rain. A funnel clouds was also sighted.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 29, 2:30 PM MST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST THU JUL 29 2010 .SYNOPSIS...AN EXTREMELY MOIST SOUTHEASTERLY FLOW WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO THE AREA...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL AND THE POSSIBILITY OF FLASH FLOODING WILL CONTINUE FOR THE NEXT SEVERAL DAYS. && .DISCUSSION...HIGH PRESSURE WILL REMAIN OVER THE SOUTHERN THIRD OF THE UNITED STATES OUT AS FAR AS THE EYE CAN SEE. THE POSITION OF THE HIGH WILL PLACE SOUTHEASTERLY FLOW ACROSS ARIZONA WHICH WILL LEAVE THE DOOR OPEN TO A VERY MOIST AIR MASS WITH ORIGINS FROM OVER THE GULF OF CALIFORNIA. PRECIPITABLE WATER VALUES WILL CONTINUE TO RANGE FROM 1 INCH OVER FAR NORTHEAST ARIZONA TO NEARLY 2 INCHES SOUTH OF THE MOGOLLON RIM EXTENDING INTO THE LOWER DESERT. FOR TONIGHT...ISOLATED TO SCATTERED STORMS WILL CONTINUE..MAINLY DRIVEN BY THUNDERSTORM OUTFLOW. THE MAIN OUTFLOW PUSH LOOKS TO BE FROM STORMS OVER NEW MEXICO WHICH WOULD IMPACT NORTHEAST AND EAST CENTRAL ARIZONA THIS EVENING. ANY STORMS WILL BE CAPABLE OF PRODUCING EXTREMELY HEAVY RAINFALL. STORMS AND SHOWERS WILL GRADUALLY DIMINISH OVERNIGHT HEADING INTO EARLY FRIDAY. FOR FRIDAY THROUGH SUNDAY...A LOW PRESSURE SYSTEM ALOFT...NOW OVER NEW MEXICO...WILL HAVE IT'S PRIMARY AFFECT ON NORTHERN ARIZONA FROM FRIDAY INTO SUNDAY. IN ANY EVENT...THE HIGH PRECIPITABLE WATER VALUES OVER NORTHERN ARIZONA ENSURE THAT HEAVY RAIN PRODUCING THUNDERSTORMS AND LOCALIZED FLASH FLOODING WILL REMAIN A THREAT THROUGH THE WEEKEND. THE GREATEST THREAT FOR FLASH FLOODING APPEARS TO BE ON FRIDAY OR SATURDAY WITH THE PASSAGE OF THE MID-LEVEL LOW PRESSURE CIRCULATION. THE FLOW ALOFT COULD BECOME BETTER SUITED FOR THE DEVELOPMENT OF ORGANIZED STORMS DURING THIS PERIOD IN ADDITION TO INCREASED UPWARD LIFT AND A MORE UNSTABLE AIR MASS. MONDAY INTO NEXT WEEK...MODELS FAIRLY CONSISTENT IN SOME DRYING OF THE AIR MASS ACROSS NORTHERN ARIZONA. HOWEVER...THE CURRENT MODEL RUNS ALSO SUGGEST...EVEN WITH DRYING...THAT AMPLE MOISTURE WILL REMAIN FOR A CHANCE OF THUNDERSTORMS EACH DAY. NO REAL BREAK IN MONSOON ACTIVITY IS ANTICIPATED AT THIS TIME. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 03Z. HEAVY RAINFALL WITH MVFR VISIBILITIES AND CEILINGS CAN BE EXPECTED NEAR SHOWERS AND THUNDERSTORMS. SURFACE WINDS MAY BECOME ERRATIC AND GUSTY IN AND AROUND THE STRONGER STORMS. SHOWERS AND THUNDERSTORMS WILL REDEVELOP AROUND 17-18Z FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC.......MCCOLLUM AVIATION.....CLARK VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1022 AM MST THU JUL 29 2010 AZZ004>018-037>040-300100- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1022 AM MST THU JUL 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN ARIZONA TODAY. STORMS ARE EXPECTED TO DEVELOP IN THE LATE MORNING IN AREAS WHICH HAVE BEEN SUNNY DURING THE MORNING...ESPECIALLY HIGH ELEVATION AREAS...THEN BECOME WIDESPREAD OVER NORTHERN ARIZONA IN THE AFTERNOON AND EVENING. THE MAIN THREATS WILL BE EXTREMELY HEAVY RAIN AND LOCALIZED FLOODING. IN ADDITION...CLOUD-TO-GROUND LIGHTNING WILL ACCOMPANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE EAST OF ARIZONA WILL CONTINUE TO BRING MOIST SOUTHEASTERLY FLOW OVER THE STATE. THE THREAT FOR SHOWERS AND THUNDERSTORMS ALONG WITH HEAVY RAIN WILL CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 116 km away, was scanning. The volume nearest the first event began at 02:39 UTC.
1 funnel cloud, 1 flash flood. Local standard time, as filed.
A funnel cloud was sighted about 10 miles east of Holbrook. The funnel descended and ascended twice.
All major roads in Holbrook were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2010Every state in 2010This day in weather historyWarnings in Arizona, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254258, 254259.